Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 89, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2022, 4:30 PM MDT for Logan County, Weld County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2022, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 10, 2022, 4:56 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 102 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
144
WUUS55 KBOU 102230
SVRBOU
COC075-123-102315-
/O.NEW.KBOU.SV.W.0089.220710T2230Z-220710T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
430 PM MDT Sun Jul 10 2022
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Weld County in northeastern Colorado...
West central Logan County in northeastern Colorado...
* Until 515 PM MDT.
* At 429 PM MDT, a severe thunderstorm was located 9 miles north of
New Raymer, or 30 miles west of Sterling, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Weld and west central Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4066 10379 4081 10384 4096 10366 4076 10341
TIME...MOT...LOC 2229Z 228DEG 19KT 4074 10376
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RODRIGUEZ2 follow-up statements
653 WWUS55 KBOU 102252 SVSBOU Severe Weather Statement National Weather Service Denver CO 452 PM MDT Sun Jul 10 2022 COC075-123-102315- /O.CON.KBOU.SV.W.0089.000000T0000Z-220710T2315Z/ Weld CO-Logan CO- 452 PM MDT Sun Jul 10 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHEASTERN WELD AND WEST CENTRAL LOGAN COUNTIES... At 452 PM MDT, a severe thunderstorm was located 7 miles west of Westplains, or 27 miles northwest of Sterling, moving northeast at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of northeastern Weld and west central Logan Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4076 10363 4088 10372 4096 10366 4079 10345 TIME...MOT...LOC 2252Z 228DEG 19KT 4082 10364 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ RODRIGUEZ
644
WWUS55 KBOU 102256
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
456 PM MDT Sun Jul 10 2022
COC075-123-102306-
/O.CAN.KBOU.SV.W.0089.000000T0000Z-220710T2315Z/
Weld CO-Logan CO-
456 PM MDT Sun Jul 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD AND WEST
CENTRAL LOGAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4076 10363 4088 10372 4096 10366 4079 10345
TIME...MOT...LOC 2251Z 228DEG 19KT 4084 10361
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:14 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 10, 3:14 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 314 PM MDT Sun Jul 10 2022 .SHORT TERM...(This evening through Monday) Issued at 257 PM MDT Sun Jul 10 2022 Broad upper high centered over south central Colorado this afternoon with a light to moderate southwest flow aloft. Water vapor imagery showing return subtropical moisture across much of western and northern Colorado this afternoon. Precipitable water has jumped to around 3/4 of an inch over the Front Range. Area radars already seeing scattered coverage of showers in the mountains. Other areas of focus for the rest of the afternoon/evening will be over the Palmer Divide along the old morning boundary. Another strong storms will be over the northern border areas with Wyoming and Nebraska. Main impact will be strong and gusty winds around 55 mph with the stronger storms along with brief heavy rain and hail through this evening. For later tonight and Monday morning a strong cold front will push southward across the northeast plains of Colorado. Main impacts will be much cooler temperatures for Monday with readings back into the 80s across lower elevations. Much of the plains will be in a post- frontal regime with low level stability in place for much of the day. Bottom line, no thunderstorms expected for much of the plains. There will be an access of instability over the Mountains and Palmer Divide where thunderstorms can develop over the low level stability over the plains. Will have the higher pops over the southern foothills and Palmer Divide. .LONG TERM...(Monday night through Sunday) Issued at 257 PM MDT Sun Jul 10 2022 Temperatures will increase Tuesday afternoon compared to Monday as the cold front exits our state. The urban corridor and eastern plains will warm up to the lower 90s. Areas of the mountains and valleys will also warm up to the mid 60s to mid 70s. A shortwave will provide enough moisture for the thunderstorm development in the mountains and valleys Tuesday afternoon. There are a few limiting factors such as a lack of upper level forcing and weak shear near 20kts. There is sufficient MLCAPE values near 800-900 J/kg on the 18Z NAMNEST soundings and directional wind profiles indicate that these storms will be slow-moving Tuesday afternoon. PWATs have decreased since the last few model runs but the threat of heavy rainfall producing flash flooding remains for the burn areas. The upper level high continues to strengthen Wednesday. This pattern favors drier air building into the 500-700mb levels which may suppress thunderstorm development Wednesday afternoon. Cloud cover will increase thus this update includes a slight adjustment to lower afternoon highs and overnight lows. Ensembles still favor at least some measurable precipitation across the mountains/valleys and much of the foothills, but with varying degrees of impact moving across the urban corridor and plains. For now, decreasing NBM PoPs and blending in the previous forecasts. There is forecaster agreement on additional heat headlines may be necessary Thursday and Friday but thunderstorm chances increase through this time period. bringing additional cloud cover and potential showers to decrease near record-breaking temperatures. Friday through next weekend, there is some uncertainty in precipitation chances across the Front Range as the upper level high pressure system starts to weaken. Subtropical moisture wraps around this system increasing our chances each afternoon. This set up will depend on the placement of an upper level low near Canada as it pushes the high pressure system downward out of Colorado. Will continue to monitor this pattern. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 257 PM MDT Sun Jul 10 2022 Main impact with showers will be erratic and gusty winds up to 40kt through about 02z, then winds returning back to drainage towards midnight. A cold front will push southward with arrival at local airports between 13-14z. Low confidence on any stratus developing but did put in a scattered lower cloud group to indicate that possibility. The airmass behind the front will be too stable for any thunderstorms Monday afternoon. && .HYDROLOGY... Issued at 257 PM MDT Sun Jul 10 2022 Expect scattered showers and thunderstorms over the burn areas Monday afternoon with a limited threat of flash flooding possible. Scattered slow moving thunderstorms are possible Tuesday afternoon and will begin off of the higher terrain pushing eastward across the I-25 corridor. This will bring a limited threat of flash flooding to the burn areas as these slow moving storms may produce heavy rainfall. Wednesday, there is some uncertainty in thunderstorm development where conditions remain less favorable. Thursday through the weekend, another round of scattered to widespread thunderstorms are possible across the region. && .BOU WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for COZ050-051. && SHORT TERM...Entrekin LONG TERM...AD AVIATION...Entrekin HYDROLOGY...AD
Hazardous weather outlook, Jul 10, 9:38 AM MDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 938 AM MDT Sun Jul 10 2022 COZ030>051-111545- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 938 AM MDT Sun Jul 10 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Hot temperatures are expected across the forecast area today; especially over the plains where readings will be well above seasonal normals. Over the northeast corner, the hottest temperatures are expected with readings just over 100 degrees. A Heat Advisory will be in effect there until 8 PM MDT. Isolated to scattered showers and thunderstorms are expected this afternoon into this evening, more numerous over northern border areas with Wyoming and Nebraska and over the mountains, especially along and south of the Interstate 70 corridor. The storms will produce limited rainfall but wind gusts up around 55 mph with the stronger storms. There is a low threat of alpine burn scar flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday A cold front arrives Monday which will slightly decrease temperatures across the region. Slow moving thunderstorms are possible Monday and Tuesday afternoon which could bring a limited threat of flash flooding to the burn areas. These storms will begin in the mountains and valleys pushing eastward near the Palmer Divide, I-25 corridor, and plains. Wednesday, drier conditions should decrease thunderstorm coverage across the region meaning an isolated thunderstorm cannot be ruled out mainly for areas south of I-70. An unsettle pattern of scattered to widespread thunderstorms begins Friday through next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 10, 1:24 PM MDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Denver CO
124 PM MDT Sun Jul 10 2022
COZ046-102015-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
124 PM MDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of east central Elbert
County through 215 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Matheson, or 14 miles west of Limon, moving east at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central Elbert
County, which includes Cedar Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3923 10399 3924 10403 3923 10405 3924 10406
3931 10407 3931 10404 3933 10403 3935 10404
3933 10405 3932 10407 3935 10408 3943 10375
3922 10371 3922 10400
TIME...MOT...LOC 1924Z 259DEG 11KT 3930 10395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RODRIGUEZSpecial weather statement, Jul 10, 2:07 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Denver CO
207 PM MDT Sun Jul 10 2022
COZ038-102045-
Larimer County Below 6000 Feet/Northwest Weld County CO-
207 PM MDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of north central Weld
County through 245 PM MDT...
At 206 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Rockport, or 15 miles southeast of Cheyenne,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hereford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4096 10428 4078 10436 4074 10441 4084 10472
4100 10471 4100 10428
TIME...MOT...LOC 2006Z 274DEG 23KT 4097 10460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RODRIGUEZSpecial weather statement, Jul 10, 2:35 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Denver CO
235 PM MDT Sun Jul 10 2022
COZ041-046-047-102115-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
235 PM MDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of southeastern Elbert
County through 315 PM MDT...
At 233 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Simla, or 22 miles southwest of Limon, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Simla and Matheson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 10405 3913 10410 3931 10381 3904 10371
3888 10405
TIME...MOT...LOC 2033Z 231DEG 21KT 3905 10401
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RODRIGUEZSpecial weather statement, Jul 10, 2:41 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Denver CO
241 PM MDT Sun Jul 10 2022
COZ038-042-102130-
Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
241 PM MDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northeastern Weld
County through 330 PM MDT...
At 241 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hereford, or 30 miles southeast of Cheyenne, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grover, Pawnee Buttes and Hereford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4074 10387 4079 10442 4100 10436 4100 10377
TIME...MOT...LOC 2041Z 278DEG 24KT 4092 10429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RODRIGUEZSpecial weather statement, Jul 10, 4:17 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Denver CO
417 PM MDT Sun Jul 10 2022
COZ042-102300-
Northeast Weld County CO-
417 PM MDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of east central Weld
County through 500 PM MDT...
At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over
New Raymer, or 26 miles north of Fort Morgan, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stoneham and New Raymer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4084 10367 4067 10358 4055 10358 4054 10385
4069 10394
TIME...MOT...LOC 2217Z 243DEG 15KT 4064 10383
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RODRIGUEZThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:23 PM MDT | Special Weather Statement | BOU | Arapahoe | 22 min |
| Jul 9, 6:46 PM MDT | Special Weather Statement | BOU | Denver | 44 min |
| Jul 9, 7:34 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 41 min |
| Jul 9, 7:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 35 min |
| Jul 9, 8:18 PM MDT | Special Weather Statement | BOU | Arapahoe | 27 min |
| Jul 10, 4:46 AM MDT | Heat Advisory | BOU | Phillips, Sedgwick | 15 hr |
| Jul 10, 1:24 PM MDT | Special Weather Statement | BOU | Elbert | 51 min |
| Jul 10, 2:07 PM MDT | Special Weather Statement | BOU | Weld | 38 min |
| Jul 10, 2:35 PM MDT | Special Weather Statement | BOU | Elbert | 40 min |
| Jul 10, 2:41 PM MDT | Special Weather Statement | BOU | Weld | 49 min |
| Jul 10, 2:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jul 10, 3:15 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 45 min |
| Jul 10, 3:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 47 min |
| Jul 10, 4:17 PM MDT | Special Weather Statement | BOU | Morgan | 43 min |
| Jul 10, 4:43 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 24 min |
| Jul 10, 5:18 PM MDT | Special Weather Statement | BOU | Phillips | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.